MAUDE Adverse Event Report: ALPHATEC SPINE INC SCREW EXTENDER (STAINLESS STEEL); LXH

ALPHATEC SPINE INC SCREW EXTENDER (STAINLESS STEEL); LXH
Model Number 73724
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records found no manufacturing, processing or design related irregularities.The instrument was found to be properly manufactured and released in accordance with the device master record.Inspection of the returned screw extender revealed two small sections had fractured and broke on both sides of the extender shaft.The irregularity begins at the distal tip and migrates up along the.225" rod channel then breaks out at approximately.365 of an inch.When used in accordance with the illico surgical technique guide, users should not expect to encounter this type of event.Illico surgical technique guide lit-83323 provides direction as to proper detachment of the screw extender from the mating polyaxial screw."insert screw remover into screw extender with handle parallel to the implant rod.Rotate 90 degrees clockwise.Gently pull t-handle up to release screw extender.If the screw extender does not disengage, do not use force.Use screw remover aid.".
 
Event or Problem Description
An international customer ((b)(6)) reported the blade of an illico screw extender is damaged.The event caused over a 30 minute delay in the case.

Brand Name
SCREW EXTENDER (STAINLESS STEEL)
Common Device Name
LXH
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key6530165
Report Number2027467-2017-00035
Device Sequence Number808600
Product Code LXH
UDI-Device Identifier00844856041691
UDI-Public00844856041691
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number73724
Device Catalogue Number73724
Device Lot Number7169801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2017
Initial Report FDA Received Date04/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;